Format

Send to

Choose Destination
Ophthalmic Res. 2001 Jul-Aug;33(4):217-20.

Interaction between delta-9-tetrahydrocannabinol and indomethacin.

Author information

1
Department of Ophthalmology, Medical College of Georgia, Augusta, GA 30912-3400, USA. kgreen@mail.mcg.edu

Abstract

The effect of indomethacin on the Delta9-tetrahydrocannabinol (Delta9-THC)-induced fall in rabbit intraocular pressure (IOP) was determined. A 2% suspension of indomethacin was given topically 1 h before intravenous injection of Delta9-THC. IOP was measured hourly and was compared between groups receiving either Delta9-THC alone or Delta9-THC plus indomethacin. A substantial attenuation of the IOP response to Delta9-THC was caused by indomethacin. Delta9-THC may influence IOP at least in part by a prostaglandin-mediated process. Involvement of the cyclooxygenase pathway offers a common explanation for linking several ocular cannabinoid effects. The latter include a fall in IOP, conjunctival hyperemia and minor inflammation.

PMID:
11464074
DOI:
10.1159/000055673
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for S. Karger AG, Basel, Switzerland
Loading ...
Support Center